Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 8, 2012, 5:05 PM CDT for Sebastian County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 8, 2012, 5:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091
WWUS84 KTSA 082205
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN JUL 8 2012
ARZ029-OKZ076-082230-
LE FLORE OK-SEBASTIAN AR-
505 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HARTFORD...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARTFORD AND MIDLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3493 9444 3505 9461 3519 9446 3506 9429
TIME...MOT...LOC 2205Z 048DEG 3KT 3506 9446
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:30 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT SUN JUL 8 2012 .DISCUSSION... AREAS ALONG AND SOUTH OF THE WIND SHIFT WHICH IS CURRENTLY FROM SOUTHWEST OKLAHOMA NORTHEASTWARD INTO NORTHWEST ARKANSAS WILL HAVE THE HIGHEST COVERAGE OF LATE AFTERNOON AND EVENING STORMS. LESSER DCAPE IN PLACE THIS AFTERNOON WHICH IS EXPECTED TO MAKE THE DAMAGING DOWNBURST POTENTIAL MORE ISOLATED THAN YESTERDAY. THE DEEPER MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES NEAR 2 INCHES WILL REMAIN OVER EASTERN AREAS OF THE FORECAST AREA THROUGH MONDAY...WHERE THE HIGHER COVERAGE OF CONVECTION IS EXPECTED. ALSO AREAS IN CLOSE PROXIMITY TO THE SURFACE BOUNDARY WILL ALSO SEE AN UPTICK IN CONVECTIVE CHANCES. THE BOUNDARY WILL CONTINUE TO WORK SOUTHWARD MONDAY AND THROUGH THE AREA BY TUESDAY. THE POST FRONTAL AIR ALONG WITH AMPLE AFTERNOON CLOUDINESS SHOULD KEEP TEMPS NEAR NORMAL MONDAY WITH A SLOW INCREASE IN TEMPS THEREAFTER. THE DEEP MOISTURE WILL ALSO BE PUSHED SOUTHWARD...AND PRECIP CHANCES WILL WANE FROM MID TO LATE WEEK. EXTENDED DATA CONTINUE TO MAINTAIN A WEAKNESS IN THE UPPER RIDGING OVER THE AREA INTO NEXT WEEKEND. DEWPOINTS LOOK TO INCREASE AGAIN BY NEXT WEEKEND AS THE AFOREMENTIONED FRONTAL BOUNDARY LOSES DEFINITION ACROSS THE GULF COAST REGION. PENDING THE DEVELOPMENT OF THE PATTERN ALOFT...THERE MAY BE A RETURN OF PRECIP CHANCES BY THE WEEKEND ALONG WITH HIGHER AFTERNOON HEAT INDEX READINGS. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 93 71 94 / 40 40 20 10 FSM 74 93 72 94 / 60 60 40 20 MLC 70 91 71 92 / 40 50 40 20 BVO 72 90 69 93 / 50 40 20 10 FYV 69 90 68 91 / 60 50 30 10 BYV 71 89 68 89 / 50 50 30 10 MKO 72 92 69 95 / 40 50 30 10 MIO 73 90 69 92 / 50 40 20 10 F10 73 91 71 95 / 40 40 30 20 HHW 73 91 72 88 / 40 50 40 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....07
Hazardous weather outlook, Jul 8, 4:56 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN JUL 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN JUL 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING THROUGH MID EVENING. DISCUSSION... THUNDERSTORMS CONTINUE ACROSS A PORTION OF EASTERN OKLAHOMA AND MUCH OF WESTERN ARKANSAS. THE STRONGEST STORMS WILL LIKELY PRODUCE LOCALIZED HEAVY RAIN AND MAY ALSO PRODUCE DAMAGING DOWNBURST WINDS. THE GREATEST RISK WILL BE BEFORE SUNSET WHEN THE HOT CONDITIONS MAKE IT POSSIBLE FOR EVEN WEAK STORMS TO PRODUCE STRONG WINDS. THE DAMAGING WIND RISK WILL DIMINISH BY MID EVENING... ALTHOUGH SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL GRADUALLY DEVELOP IN THE AREA OVER THE NEXT 24 HOURS AS COOL AIR FROM THE NORTH COMBINES WITH COOLER OUTFLOW AIR GENERATED BY THE SHOWERS AND STORMS. THIS FRONT WILL BE RATHER DIFFUSE AND SLOW MOVING...SO THUNDERSTORM CHANCES WILL CONTINUE ACROSS MOST OF THE AREA THROUGH TUESDAY AND LINGER IN SOUTHEAST OKLAHOMA INTO WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 8, 4:29 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT SUN JUL 8 2012
OKZ049-053-082200-
CHOCTAW OK-PUSHMATAHA OK-
429 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 430 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF CORINNE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...SOBOL...CORINNE...CLOUDY AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3412 9542 3435 9536 3432 9513 3410 9516
TIME...MOT...LOC 2130Z 124DEG 2KT 3423 9525Local storm report, Jul 8, 4:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 6 ENE OAK GROVE 36.49N 93.35W
07/08/2012 CARROLL AR EMERGENCY MNGR
TREE LIMBS,10 TO 15 INCHES IN DIAMETER DAMAGED BY
THUNDERSTORM WINDS AT THE LAKE SHORES RV PARK ON CARROLL
COUNTY ROAD 663, JUST EAST OF HWY 311. RELAYED BY WFO
LITTLE ROCK.
&&
JDSSpecial weather statement, Jul 8, 4:36 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN JUL 8 2012
ARZ001-010-011-082200-
BENTON AR-MADISON AR-WASHINGTON AR-
436 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EASTERN BENTON...NORTHWESTERN MADISON AND NORTHEASTERN
WASHINGTON
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF BEST...MOVING SOUTH AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...TUTTLE...MAYFIELD...WAR
EAGLE...WESLEY...HINDSVILLE...BEST...JAPTON...GOSHEN AND HOBBS STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3596 9372 3595 9399 3626 9403 3628 9381
TIME...MOT...LOC 2137Z 354DEG 24KT 3618 9391Special weather statement, Jul 8, 4:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN JUL 8 2012
OKZ073-082215-
PITTSBURG OK-
440 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN PITTSBURG
AT 440 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SCIPIO...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3507 9607 3509 9607 3512 9603 3513 9601
3514 9602 3514 9596 3504 9588 3504 9610
3505 9610
TIME...MOT...LOC 2140Z 000DEG 3KT 3511 9599Special weather statement, Jul 8, 4:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT SUN JUL 8 2012
ARZ002-011-082230-
CARROLL AR-MADISON AR-
454 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN CARROLL AND NORTHERN MADISON
AT 455 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
ROCKHOUSE...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...METALTON...CABANAL...RULE AND
ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3619 9357 3628 9384 3643 9370 3643 9361
3630 9366 3629 9343
TIME...MOT...LOC 2155Z 032DEG 9KT 3631 9366Special weather statement, Jul 8, 5:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN JUL 8 2012
ARZ029-OKZ076-082230-
LE FLORE OK-SEBASTIAN AR-
505 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 505 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HARTFORD...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARTFORD AND MIDLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3493 9444 3505 9461 3519 9446 3506 9429
TIME...MOT...LOC 2205Z 048DEG 3KT 3506 9446The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:17 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| Jul 7, 7:41 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 34 min |
| Jul 7, 7:58 PM CDT | Special Weather Statement | TSA | Craig | 32 min |
| Jul 7, 8:10 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Jul 8, 1:17 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
| Jul 8, 2:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Jul 8, 4:07 PM CDT | Special Weather Statement | TSA | Delaware | 38 min |
| Jul 8, 4:10 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Jul 8, 4:26 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Jul 8, 4:29 PM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 8, 4:40 PM CDT | Special Weather Statement | TSA | Hughes | 35 min |
| Jul 8, 5:07 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jul 8, 5:19 PM CDT | Special Weather Statement | TSA | Adair | 26 min |
| Jul 8, 5:43 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Jul 8, 5:58 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Jul 8, 6:02 PM CDT | Special Weather Statement | TSA | Cherokee | 28 min |
| Jul 8, 6:15 PM CDT | Special Weather Statement | TSA | Cherokee | 30 min |
| Jul 8, 6:41 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Jul 8, 1:46 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Jul 8, 2:29 PM CDT | Special Weather Statement | TSA | Johnson | 31 min |
| Jul 8, 3:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jul 8, 3:23 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
| Jul 8, 3:58 PM CDT | Special Weather Statement | TSA | Sebastian | 32 min |
| Jul 8, 4:09 PM CDT | Special Weather Statement | TSA | Benton | 36 min |
| Jul 8, 4:21 PM CDT | Special Weather Statement | TSA | Carroll | 24 min |
| Jul 8, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 56 min |
| Jul 8, 4:36 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Jul 8, 4:54 PM CDT | Special Weather Statement | TSA | Carroll | 36 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.